Alert archive / Illinois / Gale Warnings in 2012

Gale Warning 46, NWS Chicago, IL

October 15, 2012

NWS Chicago, IL issued this gale warning at Oct 15, 2012, 2:43 AM CDT. It took effect at Oct 15, 2012, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 2:43 AM CDT (07:43 UTC)
In effect from
Oct 15, 2012, 3:00 AM CDT
Expired
Oct 15, 2012, 9:00 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WHUS73 KLOT 150743
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
243 AM CDT MON OCT 15 2012


LMZ261-362-364-366-563-565-567-868-151400-
/O.CAN.KLOT.GL.W.0045.000000T0000Z-121015T1400Z/
/O.NEW.KLOT.GL.W.0046.121015T0800Z-121015T1400Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
243 AM CDT MON OCT 15 2012

...GALE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* WINDS...NORTH GALES TO 35 KT BECOMING NORTHWEST.

* SIGNIFICANT WAVES...10 TO 14 FT.

* OCCASIONAL WAVES...UP TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ080-669-671-673-675-743>745-777-779-870-872-874-876-878-150845-
/O.CAN.KLOT.GL.W.0045.000000T0000Z-121015T0800Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
243 AM CDT MON OCT 15 2012

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE
WARNING. 



$$

KREIN
2 follow-up statements
683 
WHUS73 KLOT 151201
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
701 AM CDT MON OCT 15 2012

LMZ261-362-364-366-563-565-567-868-151400-
/O.CON.KLOT.GL.W.0046.000000T0000Z-121015T1400Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
701 AM CDT MON OCT 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WINDS...NORTH GALES TO 35 KT BECOMING NORTHWEST.

* SIGNIFICANT WAVES...10 TO 14 FT.

* OCCASIONAL WAVES...UP TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>742-152015-
/O.NEW.KLOT.SC.Y.0097.121015T1201Z-121016T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
701 AM CDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS...20 TO 25 KT.

* SIGNIFICANT WAVES...4 TO 6 FT.

* OCCASIONAL WAVES...9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ743>745-152015-
/O.NEW.KLOT.SC.Y.0097.121015T1201Z-121016T0900Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
701 AM CDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT TUESDAY. 

* WINDS...20 TO 25 KT.

* SIGNIFICANT WAVES...6 TO 9 FT.

* OCCASIONAL WAVES...UP TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KREIN
332 
WHUS73 KLOT 151411
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
911 AM CDT MON OCT 15 2012

LMZ261-362-364-366-563-565-567-868-151515-
/O.EXP.KLOT.GL.W.0046.000000T0000Z-121015T1400Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
911 AM CDT MON OCT 15 2012

...GALE WARNING HAS EXPIRED...

WINDS HAVE DIMINISHED TO BELOW GALE FORCE DURING THE EARLY AN MID
MORNING. THUS...THEW GALE WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

LMZ740>742-152215-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-121016T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
911 AM CDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...20 TO 25 KT.

* SIGNIFICANT WAVES...4 TO 6 FT.

* OCCASIONAL WAVES...TO 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ743>745-152215-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-121016T0900Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
911 AM CDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* WINDS...20 TO 25 KT.

* SIGNIFICANT WAVES...6 TO 9 FT.

* OCCASIONAL WAVES...TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Oct 15, 1:07 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 15, 1:07 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
107 AM CDT MON OCT 15 2012

.DISCUSSION...
218 PM CDT

LATE THIS AFTERNOON...VISIBLE IMAGERY THIS AFTERNOON HAS BEGUN
TO INDICATE SOME THINNING IN THE CLOUD SHIELD OVER
CENTRAL/NORTHERN IL...WHICH HAS ALLOWED SOME SFC INSTABILITY TO
INCREASE. WHERE THE CLOUDS HAVE THINNED THE MOST...SFC TEMPS HAVE
QUICKLY WARMED TO 70 DEGREES AND MAY WARM A FEW ADDITIONAL DEGREES
LATER THIS AFTERNOON BEFORE THE FRONTAL BOUNDARY SLIPS THROUGH
FROM WEST TO EAST. WINDS REMAIN FROM THE SOUTHWEST...AND HAVE
STEADILY INCREASED. WITH THE THIN POCKETS IN THE CLOUD COVER
BETTER MIXING IS BEGINNING TO OCCUR AND FILTERING THE SFC THE
HIGHER WINDS THAT HAVE BEEN NOTED JUST ABOVE THE SFC. LLVL JET
REMAINS STRONG FROM THE SOUTHWEST AT 50 KTS. THUS IT REMAINS
CONCEIVABLE THAT GUSTS WILL APPROACH 45 MPH AHEAD OF THE FRONT
ACROSS MUCH OF THE CWFA. SCATTERED SHOWERS AND THUNDERSTORMS HAVE
STEADILY DEVELOPED LATE THIS MORNING AND WILL PERSIST THROUGH THIS
AFTERNOON...AS THE ENVIRONMENT BECOMES MORE UNSTABLE FROM SFC
DIFFERENTIAL HEATING UNDER THE THINNING CLOUD SHIELD. THE MID-LVL
LAPSE RATES HAVE ALSO INCREASED ACROSS CENTRAL IL...AND HAVE
BECOME MORE FAVORABLE FOR SEEING RAPID GROWTH IN THE
THUNDERSTORMS. LLVL MOISTURE CONVERGENCE REMAINS FOCUSED ALONG AND
EAST OF A PEORIA TO MICHIGAN CITY LINE...WHERE DEW POINTS ARE
MAINLY IN THE LOW 60S.

THE LATEST GUIDANCE HAS HINTED THAT ADDITIONAL CORRECTIONS HAVE
TAKEN PLACE WITH RESPECT TO THE PRECISE PATH OF THE SFC LOW...NOW
PROGGED TO SLIDE SOUTH OF MILWAUKEE. THIS HAS RESULTED IN PLACING
MUCH OF NORTHERN IL/NORTHWEST IN IN THE MORE FAVORABLE ISALLOBARIC
PRES RISES ON THE BACKSIDE OF THE FRONTAL BOUNDARY. A FEW GUIDANCE
MEMBERS ARE SUGGESTING THAT 6-7MB/3HR WILL SLIDE ACROSS OUR CWFA
THIS AFTERNOON/EARLY EVENING...AND SHOULD ALLOW FOR THE AREA TO SEE
GUSTY WINDS APPROACH 45 MPH WITH A FEW GUSTS AROUND 50 MPH. THE MOST
FAVORABLE LOCATION FOR THE HIGHEST GUSTS REMAINS ALONG AND A PONTIAC
TO CRYSTAL LAKE LINE.

ONCE THE BOUNDARY SLIPS EAST ACROSS THE AREA...TEMPS WILL STEADILY
FALL INTO THE LOW 50S. 500MB TROUGH AXIS WILL ARRIVE AROUND MIDNIGHT
AND WITH STEADY DECLINE IN THE BREEZY CONDITIONS. 850MB THERMAL
TROUGH OF 1 TO 3 DEG C PUSHES OVER THE REGION TONIGHT AS WELL. WITH
THE DRY AIR POURING INTO THE AREA TEMPS WILL THEN COOL FURTHER INTO
THE LOW 40S BY EARLY MON. IN ADDITION TO THE COOL TEMPS...THE PRECIP
SHIELD WILL STEADILY PUSH EAST...AND EXPECT AN END TO THE PRECIP BY
00Z ACROSS THE FAR WESTERN CWFA...THEN 3Z FOR THE EASTERN SECTIONS
OF THE CWFA.

MONDAY THROUGH TUESDAY...
ANTI-CYCLONIC FLOW IS EXPECTED TO PERSIST FOR MON/TUE ACROSS THE
REGION AS THE SFC RIDGE CENTER IS PROGGED TO PUSH INTO SOUTHERN
IOWA/NORTHERN MISSOURI. THE SFC RIDGE WILL STRETCH FROM NORTH TO
SOUTH. TEMPS MON WILL REMAIN COOL ACROSS THE REGION WITH THE THERMAL
TROUGH AT 850MB NOT WARMING MUCH BEYOND 1 TO 4 DEG C. THIS COUPLED
WITH A DECENT DIURNAL CU FIELD DEVELOPING SUGGESTS TEMPS MAY HOLD IN
THE UPPER 50S TO POSSIBLY 60 DEG ACROSS THE FAR SOUTHERN SECTIONS OF
THE CWFA MON. FLOW AT THE SFC WILL SLOWLY TURN FROM NORTHWEST TO
SOUTHWEST BY TUE EVENING. 2M TEMP PLUMES INDICATE MUCH WARMER TEMPS
ARE IN STORE FOR TUE AFTN...AND MAY WARM FURTHER BY WED. FOR TUE
TEMPS SHOULD REBOUND INTO THE UPR 60S TO POSSIBLY 70 IN A FEW
LOCATIONS SOUTH OF I-80. TUE NIGHT WILL ALSO BE MUCH WARMER WITH
TEMPS IN THE LOW/MID 50S. A WEAK BOUNDARY WILL BE SLIDING EAST
ACROSS THE UPPER MIDWEST/GREAT LAKES REGION TUE AFTN/EVE...HOWEVER
IT DOES NOT APPEAR TO INTRODUCE ANY PRECIP TO THE CWFA. AT THIS TIME
THE THINKING IS THAT INCREASED CLOUD COVER WILL BE THE ONLY IMPACT
FROM THE WAVE.

WEDNESDAY...
500MB TROUGH AXIS CONTINUES TO DEPART THE REGION TO THE EAST...WITH
THE SFC RIDGE AXIS SLIDING EAST AS WELL. 850MB THERMAL RIDGE OF 7 TO
10 DEG C WILL LIFT INTO THE CENTRAL PLAINS EARLY WED MORNING...WHERE
TEMPS WED WILL EASILY WARM INTO THE MID/UPR 70S. BY WED AFTN THIS
WARM AIR ALOFT WILL STEADILY PUSH EAST UNDER DECENT WARM AIR
ADVECTION. BASED ON THE TEMP PLUMES FOR WED AFTN...TEMPS SHOULD
EASILY WARM TO 70 AND POSSIBLY THE LOW 70S. SO HAVE ADJUSTED TEMPS
WARMER FOR WED TO ACCOUNT FOR THE INCREASED SOUTHWEST FLOW. THE
WILDCARD FOR TEMPS WED WILL BE ON THE STEADILY INCREASING CLOUD
COVER AND PRECIP CHANCES. INSTABILITY SHOULD BEGIN TO INCREASE BY
MIDDAY WED...AND HAVE OPTED TO INCLUDE MENTION OF THUNDER. IF CLOUDS
ARRIVE EARLIER AND ARE THICKER THAN EXPECTED...THE SFC ENVIRONMENT
MAY NOT FULLY REALIZE THE WARM AIR ALOFT AND TEMPS COULD BE COOLER
IN THE MID 60S. THIS IS NOTED BY THE NOISE AMONGST THE ENSEMBLE
MEMBERS IN THE TEMP FORECASTS WED AFTN.

BEACHLER

NEG TILT UPPER TROF AND STRONG SURFACE COLD FRONT FORECAST TO PASS
WEDNESDAY EVENING WITH SHOWERS LIKELY AND POSSIBLE THUNDERSTORMS.
GFS A BIT FASTER THAN ECMWF. DRY SLOT FORECAST TO WRAP IN BY THU
MORNING. MODELS DIVERGE CONSIDERABLY FROM THU INTO THE WEEKEND.
BOTH ECMWF AND GFS KEEP UPPER LOW SPINNING ACROSS THE AREA FOR A
TIME BUT GFS IS MORE PROGRESSIVE. ECMWF AND GEM SLOWER AND FURTHER
SOUTH WITH UPPER LOW. EITHER WAY THU NIGHT AND FRI LOOK TO BE COOL
AND WET. GFS WOULD THEN SUGGEST DRYING OUT WITH SLOWLY MODERATING
TEMPS FOR SAT AND SUN WHILE ECMWF WOULD KEEP THINGS COOL AND
SHOWERY. WILL MAINTAIN LOW CHANCE POPS THROUGH THE WEEKEND DUE TO
UNCERTAINTY.

ALLSOPP

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* MVFR CIGS OF 1300-1500 FT TO IMPROVE TO VFR BY ARND 10-11Z.

KREIN

//DISCUSSION...UPDATED 06Z...

WINDS HAVE DIMINISHED TO WNWLY AT AROUND 10KT AND SHOULD REMAIN
BTWN WNWLY TO NWLY FOR THE REMAINDER OF THE NIGHT AND THROUGH MUCH
OF THE DAY TOMORROW. AS THE DEEP LOW PRESSURE OVER LAKE HURON
CONTINUES TO LIFT TO THE NORTHEAST...A SOLID DECK OF ST/STRATOCU
PERSISTS OVER NERN IL AND NRN INDIANA. HAVE TIMED THE PROGRESSION
OF THE BACK EDGE OF THE CLOUD COVER TO PUSH EAST OF THE CHICAGO
AREA TERMINALS BY ARND 10-11Z...QUICKLY IMPROVING TO VFR. AS THE
CLOUD COVER DECREASES THROUGH THE EARLY MORNING HOURS...THE
INCREASED SUNSHINE WILL ALLOW SOME GUSTINESS TO DEVELOP BY LATE
MORNING...BUT WITH A RIDGE OF HIGH PRESSURE BUILDING IN FROM THE
WEST...WINDS WILL DIMINISH THROUGH THE LATE AFTERNOON HOURS AND
BECOME LGT/VRBL BY SUNSET AND REMAIN LIGHT THOUGH TOMORROW NIGHT.
ALSO...AS THE HIGH PRESSURE BUILDS ACROSS THE REGION...SKIES WILL
BECOME MOSTLY CLEAR. CONSIDERING THE LIGHT WINDS...CLEAR SKIES AND
THE RECENT RAINFALL...THERE IS THE CHANCE FOR SOME BR/FG
DEVELOPMENT DURG THE EARLY MORNING HOURS TOMORROW.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* MEDIUM CONFIDENCE ON TIMING OF SKIES IMPROVING FROM MVFR TO VFR..

* HIGH CONFIDENCE IN WIND TRENDS.

* LOW CONFIDENCE IN BR/FG DEVELOPMENT DURG THE EARLY MORNING HOURS
  TOMORROW.

KREIN

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...BREEZY SOUTH WINDS...VFR.

WEDNESDAY...CHANCE SHRA/TSRA DURING THE DAY AND LIKELY AT NIGHT.
MVFR LIKELY WITH IFR POSSIBLE.

THURSDAY THROUGH SATURDAY...LOW CHANCE OF SHRA. PERIODIC MVFR
CIGS POSSIBLE.

MDB

&&

.MARINE...
437 AM CDT

STRONG AND STRENGTHENING STORM SYSTEM WILL TRACK ACROSS LAKE
MICHIGAN LATER TODAY...AS IT DOES SO WILL BRING INCREASINGLY STRONG
WINDS. AS LOW DEEPENS AND APPROACHES THE LAKE EXPECT NORTHEAST GALES
TO DEVELOP OVER THE NORTHERN PORTIONS OF THE LAKE BY EARLY
AFTERNOON. SOUTH OF THE SHARPENING WARM FRONT STRONG SOUTH WINDS ARE
EXPECTED...THOUGH WITH SUCH WARM/HUMID AIR ATTEMPTING TO ADVECT OVER
THE RELATIVELY COLDER LAKE WATERS GREATER STABILITY MAY PREVENT
FULL POTENTIAL OF WINDS TO REACH THE SURFACE OVER THE OPEN LAKE. AS
THE LOW PASSES EAST OF THE LAKE VERY LATE THIS AFTERNOON VERY STRONG
PRESSURE RISES ON THE ORDER OF 8MB/3HR AND COLD AIR ADVECTION SHOULD
ALLOW FOR PERIOD OF VERY STRONG NORTHWESTERLY GALES TO POSSIBLY
STORM FORCE WINDS TO DEVELOP. MODERATELY CONFIDENT IN THE POTENTIAL
FOR 50-55KT STORM FORCE WINDS FOR A TIME THIS EVENING...BUT WITH
DURATION PROBABLY ONLY AN HOUR OR TWO FELT COMFORTABLE MAINTAINING
THE GALE WARNING AND HIGHLIGHTING THE THREAT IN AN MWS. WINDS
RAPIDLY DECREASE LATE TONIGHT INTO MONDAY AS STORM BEGINS TO WEAKEN
AND MOVE EAST. WEAK RIDGE PASSES OVER THE LAKE MONDAY NIGHT WITH NEW
LOW PRESSURE DEVELOPING OVER THE NORTHERN PLAINS AND RESULTING IN A
RAMPING UP OF SOUTHERLY WINDS TUESDAY INTO TUESDAY EVENING.
POTENTIAL ONCE AGAIN EXISTS FOR ONE OR MORE PERIODS OF GALES IN THE
TUESDAY THROUGH THURSDAY TIME FRAME AS VERY POWERFUL LOW PRESSURE (
POTENTIALLY <29.0 INCH) DEVELOPS OVER ALBERTA AND DROPS SOUTHEAST
TOWARD THE UPPER MIDWEST.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ743-LMZ744-
     LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878
     UNTIL 3 AM MONDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868 UNTIL 9 AM MONDAY.

&&
Hazardous weather outlook, Oct 14, 10:22 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1022 PM CDT SUN OCT 14 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
160330-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1022 PM CDT SUN OCT 14 2012 /1122 PM EDT SUN OCT 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...OVERNIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-160330-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1022 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

GALE FORCE WINDS WILL DIMINISH TO 30 KNOTS OR LESS AFTER MIDNIGHT.
STRONG WINDS AND HIGH WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE
THROUGH SUNRISE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND HIGH WAVES WILL CONTINUE TO LEAD TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH MONDAY NIGHT.

STRONG WINDS MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
AT TIMES TUESDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-160330-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1022 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

GALE FORCE WINDS WILL CONTINUE ACROSS THE ENTIRE LAKE OVERNIGHT
ENDING IN THE PREDAWN HOURS OVER THE SOUTHERN HALF OF THE LAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWEST GALES TO 35 KNOTS ARE EXPECTED OVER THE NORTH HALF OF
LAKE MICHIGAN THROUGH MONDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE SOUTH HALF OF LAKE
MICHIGAN WEDNESDAY AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Oct 14, 11:08 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 PM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             SCHAUMBURG              42.03N 88.08W
10/14/2012  E1.00 INCH       COOK               IL   BROADCAST MEDIA

&&

IZZI
Local storm report, Oct 14, 11:39 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1139 PM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     WATER SPOUT      13 ENE MONTROSE HARBOR  42.00N 87.40W
10/14/2012                   LMZ779             IL   SHIP

&&

IZZI
Local storm report, Oct 14, 11:54 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1154 PM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TORNADO          4 NNW ROSELLE           42.03N 88.10W
10/14/2012                   COOK               IL   BROADCAST MEDIA

            VIDEO FROM FOX NEWS CHICAGO OF TORNADO OVER LAKE
            VOLKENING IN SCHAUMBURG. ALSO REPORTS OF TREES DOWNED AND
            DAMAGE TO ROOFS. NWS CHICAGO WILL BE CONDUCTING A STORM
            SURVEY IN THE MORNING.

&&

IZZI
Local storm report, Oct 15, 12:03 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 AM CDT MON OCT 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             LA SALLE                41.34N 89.09W
10/14/2012  E0.25 INCH       LA SALLE           IL   TRAINED SPOTTER

            SLIGHTLY BIGGER THAN PEA SIZE HAIL.

0124 PM     HAIL             TINLEY PARK             41.57N 87.80W
10/14/2012  M0.25 INCH       COOK               IL   TRAINED SPOTTER

            15 MIN OF PEA SIZE HAIL. AT 175TH STREET AND 80TH AVE

0130 PM     HAIL             OAK FOREST              41.61N 87.75W
10/14/2012  M0.50 INCH       COOK               IL   TRAINED SPOTTER

            48 MPH WIND GUST ALSO.

0216 PM     HAIL             SCHAUMBURG              42.03N 88.08W
10/14/2012  E1.00 INCH       COOK               IL   BROADCAST MEDIA

0225 PM     TSTM WND DMG     SCHAUMBURG              42.03N 88.08W
10/14/2012                   COOK               IL   BROADCAST MEDIA

            LARGE TREES UPROOTED

0227 PM     HAIL             MORTON GROVE            42.04N 87.79W
10/14/2012  M0.25 INCH       COOK               IL   TRAINED SPOTTER

0228 PM     TORNADO          4 NNW ROSELLE           42.03N 88.10W
10/14/2012                   COOK               IL   BROADCAST MEDIA

            VIDEO FROM FOX NEWS CHICAGO OF TORNADO OVER LAKE
            VOLKENING IN SCHAUMBURG. ALSO REPORTS OF TREES DOWNED AND
            DAMAGE TO ROOFS. NWS CHICAGO WILL BE CONDUCTING A STORM
            SURVEY IN THE MORNING.

0305 PM     MARINE TSTM WIND 10 NE WILMETTE          42.18N 87.59W
10/14/2012  M80.00 MPH       LMZ777             IL   SHIP

            STEADY 65 MPH WITH GUSTS TO 80 MPH MEASURED ON SHIPS
            ANEMOMETER.

0317 PM     WATER SPOUT      13 ENE MONTROSE HARBOR  42.00N 87.40W
10/14/2012                   LMZ779             IL   SHIP

0327 PM     TSTM WND GST     PEOTONE                 41.33N 87.80W
10/14/2012  M60.00 MPH       WILL               IL   TRAINED SPOTTER

&&

IZZI
Local storm report, Oct 15, 12:40 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1240 AM CDT MON OCT 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TORNADO          4 NNW ROSELLE           42.03N 88.10W
10/14/2012                   COOK               IL   BROADCAST MEDIA

            POSSIBLE TORNADO. REPORTS OF TREES DOWNED AND DAMAGE TO
            ROOFS. NWS CHICAGO WILL BE CONDUCTING A STORM SURVEY IN
            THE MORNING.

&&

IZZI
Local storm report, Oct 15, 12:47 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1247 AM CDT MON OCT 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             LA SALLE                41.34N 89.09W
10/14/2012  E0.25 INCH       LA SALLE           IL   TRAINED SPOTTER

            SLIGHTLY BIGGER THAN PEA SIZE HAIL.

0124 PM     HAIL             TINLEY PARK             41.57N 87.80W
10/14/2012  M0.25 INCH       COOK               IL   TRAINED SPOTTER

            15 MIN OF PEA SIZE HAIL. AT 175TH STREET AND 80TH AVE

0130 PM     HAIL             OAK FOREST              41.61N 87.75W
10/14/2012  M0.50 INCH       COOK               IL   TRAINED SPOTTER

            48 MPH WIND GUST ALSO.

0216 PM     HAIL             SCHAUMBURG              42.03N 88.08W
10/14/2012  E1.00 INCH       COOK               IL   BROADCAST MEDIA

0225 PM     TSTM WND DMG     SCHAUMBURG              42.03N 88.08W
10/14/2012                   COOK               IL   BROADCAST MEDIA

            LARGE TREES UPROOTED

0227 PM     HAIL             MORTON GROVE            42.04N 87.79W
10/14/2012  M0.25 INCH       COOK               IL   TRAINED SPOTTER

0228 PM     TORNADO          4 NNW ROSELLE           42.03N 88.10W
10/14/2012                   COOK               IL   BROADCAST MEDIA

            POSSIBLE TORNADO. REPORTS OF TREES DOWNED AND DAMAGE TO
            ROOFS. NWS CHICAGO WILL BE CONDUCTING A STORM SURVEY IN
            THE MORNING.

0305 PM     MARINE TSTM WIND 10 NE WILMETTE          42.18N 87.59W
10/14/2012  M80.00 MPH       LMZ777             IL   SHIP

            STEADY 65 MPH WITH GUSTS TO 80 MPH MEASURED ON SHIPS
            ANEMOMETER.

0317 PM     WATER SPOUT      13 ENE MONTROSE HARBOR  42.00N 87.40W
10/14/2012                   LMZ779             IL   SHIP

0327 PM     TSTM WND GST     PEOTONE                 41.33N 87.80W
10/14/2012  M60.00 MPH       WILL               IL   TRAINED SPOTTER

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 12:37 AM CDTGale WarningLOT2 hr
Oct 15, 7:01 AM CDTSmall Craft AdvisoryLOT15 hr
Oct 15, 3:50 PM CDTSmall Craft AdvisoryLOT4 days

Nearby

Gale Warnings in Illinois, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.